MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC IDESIGN ADVANCED WAVESCAN STUDIO; EXCIMER LASER SYSTEM

AMO MANUFACTURING USA, LLC IDESIGN ADVANCED WAVESCAN STUDIO; EXCIMER LASER SYSTEM
Model Number G300
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: when the customer reported the event to the technical support team the customer was instructed to shut the system down and unplug it from the wall.The customer reported that after doing it the smell went away.However, the customer plugged the system back into the wall power and the smell came back.Technical support told the customer to keep the system unplugged from wall power.A field service specialist (fss) was dispatched to check the system.Fss found black smoke residue inside the computer cover over the stack of hard drives.The fss also found the power supply connector from the computer power supply burnt and melted.Fss tried replacing the computer assembly but the computer was having issues with powering on and the user display was barely coming on and the fss was unable to see what was being displayed.Once everything was running correctly on the system the user display just went black.Fs installed a replacement aberrometer.Aberrometer was checked out, patient data was imported, human eyes were scanned and treatments transferred to the visx laser.Idesign system is operating to jnj specifications.A review of the records related to this equipment that included labeling, manual, trending, and risk documentation reviews for this equipment were performed.The system and its components met all specifications prior to being released.Equipment labeling was reviewed and the event is covered in that section.Preventive maintenance have not been performed on a routine basis.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.There was no product deficiency identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the system was smoking and smelled like a ¿used firecracker¿.

Brand Name
IDESIGN ADVANCED WAVESCAN STUDIO
Common Device Name
EXCIMER LASER SYSTEM
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
MDR Report Key12137594
Report Number3006695864-2021-08054
Device Sequence Number3357161
Product Code LZS
UDI-Device Identifier05050474591912
UDI-Public(01)05050474591912
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P930016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG300
Device Catalogue Number0110-2261
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2021
Initial Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1